Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2018, 7:40 PM EDT for Toombs County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 7:40 PM EDT (23:40 UTC)
- Expired
- Aug 3, 2018, 8:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010
WWUS82 KFFC 032340
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
740 PM EDT FRI AUG 3 2018
GAZ113-040045-
Toombs GA-
740 PM EDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOMBS COUNTY UNTIL
845 PM EDT...
At 738 PM EDT...an area of heavy rain was over New Branch, or 7
miles west of Reidsville...moving northeast at 10 mph.
HAZARD...Heavy rain and possible minor flooding.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Toombs Central, Johnson Corner, Ohoopee and New Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8220 3192 8222 3192 8223 3191 8225
3193 8226 3193 8227 3194 8228 3194 8232
3201 8239 3224 8221 3221 8221 3218 8219
3216 8218
TIME...MOT...LOC 2338Z 221DEG 23KT 3207 8225
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:40 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 3, 7:40 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 740 PM EDT Fri Aug 3 2018 .UPDATE... Updated for the 00Z Aviation Forecast. && .PREV DISCUSSION... /Issued 237 PM EDT Fri Aug 3 2018/ SHORT TERM /Tonight through Saturday Night/... Models in good agreement in building the H5 ridge into the southeast. This will bring a more diurnal pattern of convection to the CWA over the short term. Slightly drier air has filtered into the CWA which is helping to limit the coverage of convection this afternoon. Moisture will be increasing on Saturday, however with the H5 ridge building into the CWA, this will help suppress convection Saturday afternoon keeping most of the convection scattered at best. 17 LONG TERM /Sunday through Friday/... No changes to the long term. GFS and ECMWF agree that high pressure builds westward from the Atlantic across the forecast area into the first of next week. This will produce a more diurnal pattern of showers and thunderstorms. Toward the end of the period another trough deepens over the OH Valley with an accompanying short wave. So likely pops for the north still look okay. Previous discussion is included below. 41 PREV DISCUSSION... /Issued 316 AM EDT Fri Aug 3 2018/ LONG TERM /Saturday through Thursday/... A more diurnal pattern will begin to set up this weekend into early next week as high pressure aloft and at the surface builds in from the west. Pops and temps will trend towards normal values. Unfortunately, a wetter pattern may begin to set up again by the mid to late part of the week as a frontal boundary approaches from the north. This boundary is expected to approach by Thursday and potentially move into north-central portions of the CWFA on Friday. NListemaa .AVIATION... 00Z Update... Isolated showers and thunderstorms across the area are expected to diminish into the overnight hours. MVFR ceilings are expected to develop before sunrise on Saturday morning, then lift back to VFR in the late morning. Scattered showers with isolated thunderstorms will develop once again Saturday afternoon. Light SW winds this evening will weaken to nearly calm in the overnight hours and shift S during the daytime on Saturday. //ATL Confidence...00Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 88 71 89 / 40 30 20 30 Atlanta 71 88 73 89 / 20 30 20 40 Blairsville 64 83 65 83 / 40 40 20 40 Cartersville 69 88 71 88 / 20 30 20 40 Columbus 72 90 74 92 / 30 30 20 30 Gainesville 69 86 71 87 / 30 30 20 40 Macon 71 90 72 91 / 40 30 20 30 Rome 69 89 71 89 / 10 30 20 40 Peachtree City 70 89 71 89 / 20 30 20 40 Vidalia 73 91 73 91 / 50 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....41 AVIATION...King
Hazardous weather outlook, Aug 3, 12:00 PM EDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1200 PM EDT Fri Aug 3 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected mainly this afternoon and evening along a weak boundary across central Georgia. Widespread severe weather is not anticipated. However, a strong or even an isolated severe thunderstorm is not out of the question. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and thunderstorms are expected each day. Widespread severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 3, 2:01 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD 2 S FOREST PARK 33.60N 84.37W
08/02/2018 CLAYTON GA EMERGENCY MNGR
A CULVERT WAS WASHED OUT FROM FLOODING ON WINDSOR DRIVE
AT THE JESTER CREEK CROSSING
&&
EVENT NUMBER FFC1800768
THIEMSpecial weather statement, Aug 3, 7:37 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
737 PM EDT FRI AUG 3 2018
GAZ008-009-016-040015-
Union GA-Towns GA-White GA-
737 PM EDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION...SOUTHERN TOWNS
AND NORTHERN WHITE COUNTIES UNTIL 815 PM EDT...
At 736 PM EDT...an area of heavy rain was near Low Gap Shelter, or
10 miles north of Cleveland...moving northeast at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Helen, Unicoi State Park, Whitley Gap Shelter, Robertstown, Blue
Mountain Shelter, Anna Ruby Falls, Smithgall Woods Conservation Are,
Mountain Scene, Sautee and Low Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3488 8366 3483 8366 3482 8365 3480 8368
3477 8365 3477 8363 3473 8362 3472 8364
3469 8364 3462 8372 3471 8386 3472 8386
3472 8388 3475 8392 3491 8373
TIME...MOT...LOC 2336Z 221DEG 23KT 3475 8378
WIND...40MPHSpecial weather statement, Aug 3, 7:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
740 PM EDT FRI AUG 3 2018
GAZ113-040045-
Toombs GA-
740 PM EDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOMBS COUNTY UNTIL
845 PM EDT...
At 738 PM EDT...an area of heavy rain was over New Branch, or 7
miles west of Reidsville...moving northeast at 10 mph.
HAZARD...Heavy rain and possible minor flooding.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Toombs Central, Johnson Corner, Ohoopee and New Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8220 3192 8222 3192 8223 3191 8225
3193 8226 3193 8227 3194 8228 3194 8232
3201 8239 3224 8221 3221 8221 3218 8219
3216 8218
TIME...MOT...LOC 2338Z 221DEG 23KT 3207 8225
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:11 PM EDT | Special Weather Statement | FFC | Pike, Spalding, Talbot, Upson | 49 min |
| Aug 2, 9:03 PM EDT | Flash Flood Warning | FFC | Butts, Henry, Lamar, Pike, Spalding, Upson | 6 hr |
| Aug 2, 9:34 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 56 min |
| Aug 2, 9:39 PM EDT | River Flood Warning | FFC | Coweta | 24 hr |
| Aug 2, 10:34 PM EDT | Special Weather Statement | FFC | Rockdale | 56 min |
| Aug 2, 11:54 PM EDT | Special Weather Statement | FFC | Rockdale | 51 min |
| Aug 3, 12:16 AM EDT | Flash Flood Warning | FFC | Henry, Newton | 3 hr |
| Aug 3, 12:31 AM EDT | Areal Flood Warning | FFC | Coweta, Fayette | 6 hr |
| Aug 3, 1:11 AM EDT | Special Weather Statement | FFC | Morgan | 49 min |
| Aug 3, 1:30 AM EDT | River Flood Warning | FFC | Fayette, Fulton | 24 hr |
| Aug 3, 1:30 AM EDT | River Flood Warning | FFC | Coweta, Fayette | 11 hr |
| Aug 3, 1:54 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 11 hr |
| Aug 3, 2:05 AM EDT | River Flood Warning | FFC | Gwinnett | 12 hr |
| Aug 3, 2:45 AM EDT | Special Weather Statement | FFC | Union | 45 min |
| Aug 3, 5:56 AM EDT | River Flood Warning | FFC | Coweta, Fayette | 6 hr |
| Aug 3, 5:56 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 19 hr |
| Aug 3, 12:02 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 20 hr |
| Aug 3, 7:37 PM EDT | Special Weather Statement | FFC | Towns, White | 38 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.